Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 68, NWS Midland/Odessa, TX

May 27, 2013Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 27, 2013, 6:08 PM CDT for Pecos County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2013, 6:08 PM CDT (23:08 UTC)
Expired
May 27, 2013, 7:00 PM CDT
In force
52 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 150 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 3:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
989 J/kg
Mixed-layer CIN
-375 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WUUS54 KMAF 272308
SVRMAF
TXC371-280000-
/O.NEW.KMAF.SV.W.0068.130527T2308Z-130528T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 PM CDT MON MAY 27 2013

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 700 PM CDT

* AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  OPEN COUNTRY OF CENTRAL PECOS COUNTY...OR 21 MILES SOUTHWEST OF
  BAKERSFIELD...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  OPEN COUNTRY OF CENTRAL PECOS COUNTY...
  HIGHWAY 285...30 MILES SOUTHEAST OF FORT STOCKTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3085 10231 3068 10234 3040 10235 3036 10255
      3050 10269 3062 10272 3072 10265
TIME...MOT...LOC 2306Z 247DEG 10KT 3067 10251

$$
1 follow-up statement
331 
WWUS54 KMAF 272338
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
638 PM CDT MON MAY 27 2013

TXC371-280000-
/O.CON.KMAF.SV.W.0068.000000T0000Z-130528T0000Z/
PECOS TX-
638 PM CDT MON MAY 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL PECOS COUNTY...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER OPEN COUNTRY OF CENTRAL PECOS COUNTY...OR ABOUT 25 MILES
SOUTHWEST OF BAKERSFIELD...MOVING SOUTHEAST AT 15 MPH.

IN ADDITION LOCALLY VERY HEAVY RAINFALL IS EXPECTED WHICH COULD
PRODUCE LOCALIZED FLOODING.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...OPEN
COUNTRY OF CENTRAL PECOS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3085 10231 3068 10234 3040 10235 3036 10255
      3050 10269 3062 10272 3072 10265
TIME...MOT...LOC 2336Z 247DEG 10KT 3058 10247

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:01 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 27, 4:01 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
401 PM CDT MON MAY 27 2013

.UPDATE...

UPDATE TO ADD SEVERE THUNDERSTORM WATCH 230 TO THE FORECAST
PRODUCTS.

&&

.DISCUSSION...

CONVECTION IS DEVELOPING IN THE VICINITY OF WESTWARD MOVING
DRYLINE THIS AFTERNOON. STORMS NOT OVERLY IMPRESSIVE YET, BUT
CONSIDERING INSTABILITY AND SHEAR, THINK LARGE HAIL AND DAMAGING
WINDS COULD RESULT FROM THE STRONGER STORMS IN THE NEXT SEVERAL
HOURS.  67

&&

.PREV DISCUSSION... /ISSUED 233 PM CDT MON MAY 27 2013/

DISCUSSION...
SOUTHWESTERLY FLOW ALOFT REGIME IS FORECAST TO REMAIN IN PLACE
THROUGH TUESDAY AHEAD OF THE NEXT UPPER LEVEL TROUGH APPROACHING
THE WEST COAST. RESULTANT DRYLINE IS FORECAST TO SHARPEN ALONG
THE WEST TEXAS/EASTERN NEW MEXICO BORDER SOUTH TO THE DAVIS
MOUNTAINS. EXPECTING ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
ACROSS MAINLY WEST TEXAS THIS EVENING AND THEN AGAIN TUESDAY
AFTERNOON AND EVENING AS HEIGHTS FALL WITH WEAK EMBEDDED SHORTWAVES
IN THE FLOW. ANY STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME
STRONG TO SEVERE GIVEN 0 TO 6 KILOMETER BULK SHEAR VALUES OF
NEAR 30 KNOTS WITH CAPES OF 1000 TO 3000 J/KG. KEPT THE STORMS
GOING ALL NIGHT TUESDAY NIGHT FOR ALL OF WEST TEXAS AND LEA
COUNTY NEW MEXICO DUE TO THE UPPER TROUGH APPROACHING FROM
THE ROCKIES. THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY
AHEAD OF THE DRYLINE IN THE EASTERN PERMIAN BASIN AS THE
UPPER TROUGH MOVES ONTO THE HIGH PLAINS. THESE STORMS SHOULD
ALSO BE SEVERE GIVEN BULK SHEAR OF 50 KNOTS AND CAPES EXCEEDING
2000 J/KG.

BEHIND THIS SYSTEM WILL GO DRY AND MUCH ABOVE NORMAL ON THE
TEMPERATURES THURSDAY AND FRIDAY IN THE ZONAL FLOW ALOFT.
NEXT CHANCE OF CONVECTION APPEARS TO BE NEXT SATURDAY AND
SUNDAY DUE TO A COLD FRONT IN TANDEM WITH ANOTHER UPPER
LEVEL TROUGH APPROACHING FROM THE WEST.

FIRE WEATHER...
VERY DRY THIS AFTERNOON ACROSS THE UPPER TRANS PECOS AND SE NM
INCLUDING GDP MTNS WHERE MIN RH/S OF 5-10 PCT ARE COMMON. THIS WITH
5KFT MSL WINDS AROUND 20 MPH GENERALLY INDICATIVE OF RF WX IN THE
GDP MTNS. RF WX WILL ABATE FAIRLY QUICKLY THIS EVENING. ELSEWHERE
LOW LEVEL MSTR IS HOLDING IN. ON WRN EDGE OF LOW LEVEL MSTR AND
INVOF DAVIS/GLASS MTNS ISOLD TSTMS WILL BE POSSIBLE INCLUDING A FEW
DRY LIGHTNING STRIKES. MORE OF THE SAME TUE EXCEPT THAT 5KFT-10KFT
WIND WILL BE STRONGER AND FIRE WX CONCERNS WILL BE FARTHER E TO
INCLUDE SE NM WITH WIDESPREAD 5KFT-10KFT MEAN LAYER WIND OF 20-25KTS
AND TIGHTER MSLP GRADIENT. THIS IS STILL SUPPORTIVE OF WATCH FOR GDP
MTNS/SE NM. DRYLINE WILL PUSH OUT A LITTLE FARTHER E INTO THE PB AND
TRANS PECOS WED/THUR. WIND FIELDS ARE NOT AS STRONG AS TUE AND FOR
NOW EXPECT NO MORE THAN NEAR CRITICAL FIRE WX.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 70  93  68  93  /  30  20  20  10
BIG SPRING TX              69  92  70  90  /  40  20  20  20
CARLSBAD NM                63  99  61  97  /  10  10  10  10
DRYDEN TX                  73  93  74  93  /  40  20  20  10
FORT STOCKTON TX           69  97  70  96  /  40  20  20  10
GUADALUPE PASS TX          67  90  63  88  /  10   0  10   0
HOBBS NM                   66  95  63  92  /  10  10  20  10
MARFA TX                   59  90  54  88  /  30  10  20  10
MIDLAND INTL AIRPORT TX    71  93  72  92  /  40  20  20  10
ODESSA TX                  73  94  71  92  /  40  20  20  10
WINK TX                    72  96  67  96  /  20  10  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

99/99
Hazardous weather outlook, May 27, 4:15 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
415 PM CDT MON MAY 27 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-282115-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
415 PM CDT MON MAY 27 2013 /315 PM MDT MON MAY 27 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING GENERALLY ALONG AND EAST OF A HOBBS TO PRESIDIO LINE.
STORMS THAT FORM ACROSS THE PERMIAN BASIN WILL HAVE THE POTENTIAL
OF BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN
CONCERNS.

DRY AND WINDY CONDITIONS ACROSS THE GUADALUPE MOUNTAINS WILL
PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.
A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY
EAST OF A HOBBS TO BIG BEND LINE. LARGE HAIL AND DAMAGING WINDS ARE
THE PRIMARY CONCERNS.

DRY AND WINDY CONDITIONS ARE ALSO POSSIBLE TUESDAY AFTERNOON ACROSS
THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. A FIRE
WEATHER WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING FOR THE
PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS WHERE SEVERE
THUNDERSTORM WATCH 230 IS IN EFFECT UNTIL 11 PM CDT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 27, 4:04 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
404 PM CDT MON MAY 27 2013

TXZ075-272130-
PECOS-
404 PM CDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING CENTRAL PECOS COUNTY UNTIL 430 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED IN OPEN COUNTRY
OF CENTRAL PECOS COUNTY...20 MILES SOUTHEAST OF FORT STOCKTON AT 403
PM CDT...MOVING NORTHEAST AT 15 MPH.

THIS STORM MAY EVENTUALLY IMPACT INTERSTATE 10 EAST OF FORT STOCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3101 10255 3075 10240 3069 10280 3085 10289
TIME...MOT...LOC 2103Z 246DEG 15KT 3081 10275
Special weather statement, May 27, 4:51 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 PM CDT MON MAY 27 2013

TXZ046-051-272245-
DAWSON-MARTIN-
451 PM CDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL MARTIN AND SOUTHEASTERN DAWSON COUNTIES UNTIL 545 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED FROM 6 MILES NORTHWEST OF TARZAN
TO TARZAN AT 451 PM CDT...MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DIME TO PENNY HAIL AND GUSTY WINDS TO 45 MPH...DEADLY
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3263 10208 3259 10169 3228 10192 3235 10214
TIME...MOT...LOC 2151Z 204DEG 13KT 3237 10205
Special weather statement, May 27, 5:09 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT MON MAY 27 2013

TXZ068-069-075-272245-
CRANE-PECOS-UPTON-
509 PM CDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL PECOS...SOUTHEASTERN CRANE AND SOUTHWESTERN UPTON
COUNTIES UNTIL 545 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED NEAR GIRVIN AT 508 PM CDT...MOVING
EAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3108 10235 3107 10235 3107 10233 3104 10229
      3104 10225 3097 10249 3114 10257 3127 10227
      3108 10218
TIME...MOT...LOC 2208Z 247DEG 10KT 3109 10243
Special weather statement, May 27, 5:24 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
524 PM CDT MON MAY 27 2013

TXZ081-272245-
BIG BEND AREA-
524 PM CDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
WEST CENTRAL BREWSTER COUNTY UNTIL 545 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED ALONG STATE HIGHWAY 118...45 MILES
SOUTH OF ALPINE OVER OPEN COUNTRY OF WEST CENTRAL BREWSTER COUNTY AT
522 PM CDT...MOVING NORTHEAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 2995 10344 2965 10334 2952 10369 2988 10375
TIME...MOT...LOC 2222Z 247DEG 10KT 2968 10360
Special weather statement, May 27, 5:27 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
527 PM CDT MON MAY 27 2013

TXZ075-272330-
PECOS-
527 PM CDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL PECOS COUNTY UNTIL 630 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 526 PM
CDT...MOVING SOUTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH...DEADLY
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3084 10230 3062 10229 3060 10235 3055 10235
      3057 10253 3072 10266 3082 10263
TIME...MOT...LOC 2226Z 300DEG 12KT 3075 10254

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:53 AM CDTRed Flag WarningMAF17 hr
May 27, 4:04 PM CDTSpecial Weather StatementMAFPecos26 min
May 27, 4:20 PM CDTSevere Thunderstorm WarningMAFPecos55 min
May 27, 4:51 PM CDTSpecial Weather StatementMAFMartin54 min
May 27, 5:09 PM CDTSpecial Weather StatementMAFCrane36 min
May 27, 5:19 PM CDTAreal Flood AdvisoryMAFPecos3 hr
May 27, 5:24 PM CDTSpecial Weather StatementMAFBrewster21 min
May 27, 5:27 PM CDTSpecial Weather StatementMAFPecos63 min
May 27, 6:30 PM CDTSevere Thunderstorm WarningMAFAndrews, Martin30 min
May 27, 6:53 PM CDTSevere Thunderstorm WarningMAFDawson, Martin37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.